MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7210424
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a shoulder arthroscopy, prof.(b)(6) found out that the accupass' monofilaments are hard to pull out after opening.It is increasingly more difficult to pull out the monofilament through the wheels with repeated use.The procedure was completed using a competitor device from conmed.There was a delay greater than 30 minutes.No patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported 45 degree curved right accu-pass suture shuttle, intended for use in treatment, has been returned for evaluation.Visual assessment of the device showed no abnormalities.Functional assessment of the device confirmed the reported complaint of the monofilament not advancing properly.A trend of this nature has been observed with this product line in the field, prompting a corrective action investigation.As a result of the investigation the following actions were implemented.(1) the bend test was updated, including testing to evaluate the force required to move the monofilament in the accu-pass devices providing a quantitative value in order to remove the human element in the acceptance or rejection of the parts.(2) the ultrasonic welder was re-qualified to include new parameters.A review of the complaint and manufacturing records was performed which confirmed the reported device lot in question was manufactured prior to these changes.Further investigation is not warranted at this time.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9533014
Report Number1219602-2019-01688
Device Sequence Number2641623
Product Code LXH
UDI-Device Identifier03596010534453
UDI-Public03596010534453
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2022
Device Model Number7210424
Device Catalogue Number7210424
Device Lot Number2036650
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1